MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY WALLFLEX¿ BILIARY RX STENT SYSTEM; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC - GALWAY WALLFLEX¿ BILIARY RX STENT SYSTEM; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00570730
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/03/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Investigation results.A fully constrained wallflex biliary rx partially covered stent and delivery system were returned for analysis.The stent was received fully covered by the outer sheath and not deployed.Visual examination of the returned device found the outer sheath was detached/broken at the outer diameter: proximal exterior tube ¿ endoscope interface (proximal end of the guidewire access sheath section).Several kinks were found along the inner member at the guidewire access sheath (gas) section, and the inner member was broken.Functional examination of a ¿0.035¿ guidewire could not be performed due to inner member broken.No other issues were noted with the delivery system.A labeling review was performed, and from the information available, this device was used in a manner inconsistent with the labeled indications.The dfu indicates: ¿note: do not remove the shipping mandrel from the leading end of the device, this will help facilitate guidewire access.¿.In this case, the additional information confirmed that the shipping mandrel was manually removed before placing the guidewire.Additionally, the damage noted with the returned device is most likely due to excessive force being applied to the device during the procedure.Taking all available information into consideration, the investigation concluded that there was an act or omission of an act that resulted in a different medical device response than intended by the manufacturer or expected by the user.Therefore, the most probable root cause classification is user error.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications at the time of release for distribution.A search of the complaint database confirmed that no other similar complaints exist for the specified lot.
 
Event or Problem Description
It was reported to boston scientific corporation that a wallflex biliary rx partially covered stent was to be used to treat a malignant stricture in the common bile duct due to pancreatic cancer during an endoscopic retrograde cholangiopancreatography (ercp) with stent placement procedure performed on (b)(6) 2018.According to the complainant, during procedure, the shipping mandrel was manually removed prior to loading the guidewire, and then the guidewire was unable to exit at the guidewire rx port.The procedure was completed with another wallflex biliary stent.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.Note: according to the complainant, the shipping mandrel was manually removed.Per the wallflex biliary rx partially covered stent system directions for use, ¿by inserting the trailing end of the guidewire, the shipping mandrel will be pushed out.Do not remove the shipping mandrel before loading the guidewire.¿ this event has been deemed an mdr-reportable event based on investigation results which revealed that the outer sheath was detached/ broken at the outer diameter: proximal exterior tube ¿ endoscope interface (proximal end of the guidewire access sheath) and the inner shaft was broken.

Brand Name
WALLFLEX¿ BILIARY RX STENT SYSTEM
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key7589203
Report Number3005099803-2018-01798
Device Sequence Number2074086
Product Code FGE
UDI-Device Identifier08714729759324
UDI-Public08714729759324
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K140630
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/08/2020
Device Model NumberM00570730
Device Catalogue Number7073
Device Lot Number21719075
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/16/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/21/2018
Initial Report FDA Received Date06/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1